Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 326, NWS Bismarck, ND

August 31, 20115 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 31, 2011, 10:56 PM CDT for 5 counties in North Dakota. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2011, 10:56 PM CDT (03:56 UTC)
Expired
Sep 1, 2011, 12:00 AM CDT
In force
64 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bottineau County, ND, Burke County, ND, Mountrail County, ND, Renville County, ND, Ward County, ND

What was reported inside it

TimeReportWhereRemark
Aug 31, 11:10 PM CDTTSTM WND GST 657 Nw Palermo, NDPUBLIC ESTIMATES 60 TO 65 MPH.
Aug 31, 11:55 PM CDTTSTM WND GST 603 Nnw Stanley, NDESTIMATED WINDS AT 60 MPH...TREES BENT OVER BUT NOT SNAPPED...
Aug 31, 11:55 PM CDTNON-TSTM WND GST 603 Nnw Stanley, NDESTIMATED WINDS AT 60 MPH...TREES BENT OVER BUT NOT SNAPPED...

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 8:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS53 KBIS 010356
SVRBIS
NDC009-013-061-075-101-010500-
/O.NEW.KBIS.SV.W.0326.110901T0356Z-110901T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT WED AUG 31 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  BURKE COUNTY IN NORTHWEST NORTH DAKOTA...
  MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
  RENVILLE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL MIDNIGHT CDT.

* AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF NORTH PORTAL TO 5 MILES SOUTHEAST OF PARSHALL
  BAY RECREATION AREA...AND MOVING EAST AT 50 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  MINOT...NORTH PORTAL...PORTAL...PALERMO...FLAXTON...COTEAU...
  PLAZA...BLAISDELL...NIOBE...BOWBELLS...NORTHGATE...MAKOTI...
  KENMARE...TAGUS...COULEE...RYDER...DONNYBROOK...NORMA...HARTLAND
  AND BERTHOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4900 10134 4786 10104 4784 10248 4900 10294
      4901 10278
TIME...MOT...LOC 0356Z 257DEG 43KT 4900 10260 4789 10212
WIND...HAIL 60MPH 0.75IN

$$

AYD
5 follow-up statements
302 
WWUS53 KBIS 010409
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1109 PM CDT WED AUG 31 2011

NDC009-013-061-075-101-010500-
/O.CON.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
BOTTINEAU ND-BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
1109 PM CDT WED AUG 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARD...
RENVILLE...MOUNTRAIL...BURKE AND WESTERN BOTTINEAU COUNTIES UNTIL
MIDNIGHT CDT...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NORTHGATE TO RYDER...MOVING EAST AT 65 MPH. PENNY SIZE HAIL MAY 
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MINOT...NORMA...HARTLAND...BERTHOLD...CARPIO...TOLLEY...RICE
  LAKE...DES LACS...GREENE...FOXHOLM...GRANO...BURLINGTON...
  SHERWOOD...LORAINE...MOHALL...MINOT AIR FORCE BASE...LANSFORD...
  LOGAN AND GLENBURN.

FLOODING OF LOW LYING STREETS AND UNDERPASSES IN MINOT IS POSSIBLE 
WITH HEAVY RAINFALL. USE CAUTION IF DRIVING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4900 10134 4786 10104 4784 10248 4900 10294
TIME...MOT...LOC 0409Z 264DEG 58KT 4902 10211 4790 10165
WIND...HAIL 60MPH 0.75IN

$$

AYD
622 
WWUS53 KBIS 010418
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1118 PM CDT WED AUG 31 2011

NDC009-013-061-075-101-010500-
/O.CON.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
BOTTINEAU ND-BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
1118 PM CDT WED AUG 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARD...
RENVILLE...EASTERN MOUNTRAIL...EASTERN BURKE AND WESTERN BOTTINEAU
COUNTIES UNTIL MIDNIGHT CDT...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES EAST OF NORTHGATE TO RYDER...MOVING EAST AT 55 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...AT 1110 PM CDT...60 TO 65 MPH WINDS WERE REPORTED 7 
MILES NORTHWEST OF PALERMO WITH THESE STORMS.

FLOODING OF LOW LYING STREETS AND UNDERPASSES IN MINOT IS POSSIBLE 
WITH HEAVY RAINFALL. USE CAUTION IF DRIVING.

LOCATIONS IMPACTED INCLUDE...
  MINOT...HARTLAND...BERTHOLD...TOLLEY...CARPIO...RICE LAKE...DES
  LACS...GREENE...FOXHOLM...GRANO...BURLINGTON...SHERWOOD...
  LORAINE...MOHALL...MINOT AIR FORCE BASE...LANSFORD...LOGAN AND
  GLENBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4900 10272 4900 10134 4786 10104 4784 10233
TIME...MOT...LOC 0417Z 263DEG 49KT 4901 10212 4789 10168
WIND...HAIL 60MPH 0.75IN

$$

AYD
781 
WWUS53 KBIS 010425
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1125 PM CDT WED AUG 31 2011

NDC009-013-061-075-101-010500-
/O.CON.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
BOTTINEAU ND-BURKE ND-MOUNTRAIL ND-RENVILLE ND-WARD ND-
1125 PM CDT WED AUG 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARD...
RENVILLE...EASTERN MOUNTRAIL...EASTERN BURKE AND WESTERN BOTTINEAU
COUNTIES UNTIL MIDNIGHT CDT...

AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES EAST OF NORTHGATE TO RYDER...MOVING EAST AT 45 MPH.

IN ADDITION...AT 1110 PM CDT...60 TO 65 MPH WINDS WERE REPORTED 7 
MILES NORTHWEST OF PALERMO WITH THESE STORMS.

FLOODING OF LOW LYING STREETS AND UNDERPASSES IN MINOT IS POSSIBLE 
WITH HEAVY RAINFALL. USE CAUTION IF DRIVING.

LOCATIONS IMPACTED INCLUDE...
  MINOT...HARTLAND...BERTHOLD...TOLLEY...CARPIO...RICE LAKE...DES
  LACS...GREENE...FOXHOLM...GRANO...BURLINGTON...SHERWOOD...
  LORAINE...MOHALL...MINOT AIR FORCE BASE...LANSFORD...LOGAN AND
  GLENBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4786 10216 4900 10257 4900 10134 4786 10104
TIME...MOT...LOC 0425Z 268DEG 38KT 4899 10206 4787 10164
WIND...HAIL 60MPH <.75IN

$$

AYD
425 
WWUS53 KBIS 010440
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1140 PM CDT WED AUG 31 2011

NDC061-010450-
/O.CAN.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
MOUNTRAIL ND-
1140 PM CDT WED AUG 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MOUNTRAIL COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

LAT...LON 4900 10134 4786 10104 4787 10176 4855 10198
      4855 10200 4900 10217
TIME...MOT...LOC 0440Z 271DEG 40KT 4899 10178 4787 10137

$$

NDC009-013-075-101-010500-
/O.CON.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
BOTTINEAU ND-BURKE ND-RENVILLE ND-WARD ND-
1140 PM CDT WED AUG 31 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WARD...
RENVILLE...NORTHEASTERN BURKE AND WESTERN BOTTINEAU COUNTIES UNTIL
MIDNIGHT CDT...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES WEST OF SHERWOOD TO DOUGLAS...MOVING EAST AT 45 MPH.

IN ADDITION...AT 1110 PM CDT...60 TO 65 MPH WINDS WERE REPORTED 7 
MILES NORTHWEST OF PALERMO WITH THESE STORMS.

FLOODING OF LOW LYING STREETS AND UNDERPASSES IN MINOT IS POSSIBLE 
WITH HEAVY RAINFALL. USE CAUTION IF DRIVING.

LOCATIONS IMPACTED INCLUDE...
  MINOT...GRANO...BURLINGTON...SHERWOOD...LORAINE...MOHALL...MINOT
  AIR FORCE BASE...LANSFORD...LOGAN AND GLENBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4900 10134 4786 10104 4787 10176 4855 10198
      4855 10200 4900 10217
TIME...MOT...LOC 0440Z 271DEG 40KT 4899 10178 4787 10137
WIND...HAIL 60MPH <.75IN

$$

AYD
668 
WWUS53 KBIS 010457
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 PM CDT WED AUG 31 2011

NDC009-013-075-101-010508-
/O.EXP.KBIS.SV.W.0326.000000T0000Z-110901T0500Z/
BOTTINEAU ND-BURKE ND-RENVILLE ND-WARD ND-
1157 PM CDT WED AUG 31 2011

...THE SEVERE THUNDERSTORM WARNING FOR WARD...RENVILLE...NORTHEASTERN
BURKE AND WESTERN BOTTINEAU COUNTIES WILL EXPIRE AT MIDNIGHT CDT/1100
PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

LAT...LON 4900 10134 4786 10104 4787 10176 4855 10198
      4855 10200 4900 10217
TIME...MOT...LOC 0458Z 271DEG 40KT 4898 10147 4786 10108

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 10:39 PM CDT, 17 minutes earlier.

Area forecast discussion, Aug 31, 10:39 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1039 PM CDT WED AUG 31 2011

.UPDATE...THUNDERSTORMS...TEMPERATURES.

&&

.DISCUSSION...SIGNIFICANT LINE OF THUNDERSTORMS MOVING THROUGH
WEST CENTRAL NORTH DAKOTA AT 1030 PM CDT. RAISED THE CHANCE FOR
THUNDERSTORMS AND SEVERE POTENTIAL ALONG THIS LINE...FROM
WILLDON TO DICKINSON EAST TO BISMARCK AND MINOT. LINE OF STORMS
WILL BE EXITING THE REGION AFTER 3 AM CDT.

&&

.AVIATION...AT 1030 PM CDT...LINE OF THUNDERSTORMS FORMING ALONG A
COLD FRONT MOVING INTO WESTERN NORTH DAKOTA. SIGNIFICANT WIND
GUSTS ASSOCIATED WITH THIS LINE EXPECTED AT KMOT/KBIS BETWEEN 11
PM AND 1 AM. CURRENT TRENDS SUGGEST THIS LINE WILL REACH JMS AFTER
2 AM CDT BUT MAY NOT BE AS STRONG. AFTER 3 AM...EXPECT NORTHWEST
WINDS AND MVFR CIGS TO MOVE INTO THE REGION BOUNDED BY
KISN/KDIK/KBIS/KMOT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WAA
AVIATION...WAA
Hazardous weather outlook, Aug 31, 3:19 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
319 PM CDT WED AUG 31 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-012030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
319 PM CDT WED AUG 31 2011 /219 PM MDT WED AUG 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING...AND CONTINUE
OVERNIGHT INTO SATURDAY MORNING. SOME STORMS COULD BE SEVERE.
HEAVY RAIN IS FORECAST FOR NORTHWESTERN AND NORTH CENTRAL NORTH
DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING CHANCES OF THUNDERSTORMS THURSDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS IS FRIDAY NIGHT AND SATURDAY
ASSOCIATED WITH AN ALBERTA CLIPPER. STORMS ARE NOT EXPECTED TO
REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Aug 31, 9:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             3 N RHAME               46.28N 103.65W
08/31/2011  E1.75 INCH       BOWMAN             ND   PUBLIC

            RELAYED BY EMERGENCY MANAGER. ALSO GOLFBALL HAIL IN THE
            CITY OF RHAME.

&&

ABELING
Local storm report, Aug 31, 9:57 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
957 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     BOWMAN                  46.18N 103.39W
08/31/2011  E58 MPH          BOWMAN             ND   MESONET

            STATE AGENCY

&&

ABELING
Local storm report, Aug 31, 10:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1012 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND GST     SCRANTON                46.15N 103.14W
08/31/2011  M65 MPH          BOWMAN             ND   MESONET

            MESONET RELAYED BY EMERGENCY MANAGER

&&

ABELING
Local storm report, Aug 31, 10:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1027 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     TSTM WND GST     DICKINSON REGIONAL AIRP 46.80N 102.79W
08/31/2011  M60 MPH          STARK              ND   ASOS

&&

NHEINERT
Local storm report, Aug 31, 10:28 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1028 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND GST     TAYLOR                  46.90N 102.43W
08/31/2011  M62 MPH          STARK              ND   CO-OP OBSERVER

&&

ABELING
Local storm report, Aug 31, 10:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1042 PM CDT WED AUG 31 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             NEW ENGLAND             46.54N 102.87W
08/31/2011  E1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

            HAIL LASTED UNTIL 925 PM CDT. ALSO HAD 40 MPH WINDS.

&&

NHEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:54 PM CDTSevere Thunderstorm WarningBISMcKenzie51 min
Aug 31, 9:07 PM CDTSevere Thunderstorm WarningBISBowman, Slope53 min
Aug 31, 9:17 PM CDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams58 min
Aug 31, 9:39 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, Stark66 min
Aug 31, 9:45 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie45 min
Aug 31, 10:01 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope59 min
Aug 31, 10:12 PM CDTSevere Thunderstorm WarningBISBurke, Divide, McKenzie, Mountrail, Williams63 min
Aug 31, 10:22 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail38 min
Aug 31, 10:36 PM CDTSevere Thunderstorm WarningBISDunn, Grant, Hettinger, Mercer, Morton, Oliver and 1 more54 min
Aug 31, 10:59 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger39 min
Aug 31, 11:25 PM CDTSevere Thunderstorm WarningBISMcLean, Mercer, Morton, Oliver65 min
Aug 31, 11:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Morton, Oliver, Sheridan and 1 more56 min
Sep 1, 12:36 AM CDTSevere Thunderstorm WarningBISFoster, Kidder, McHenry, Pierce, Sheridan, Wells54 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.